MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA PLLA/HA 5.5 W/3 UB; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA PLLA/HA 5.5 W/3 UB; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72202603
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter international zip code: (b)(6).
 
Event or Problem Description
It was reported anchor broke while inserting on humeral head.Broken anchor was removed from the patient.No procedure delay or patient injuries were reported.
 
Additional Manufacturer Narrative
Due no product return, the complaint could not be confirmed.Definitive conclusions cannot be made without a device to evaluate.Accurate investigation and evaluation are not possible.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.Complaint history search revealed no additional complaints for this production lot.
 
Additional Manufacturer Narrative
Device was returned for evaluation.The device was used during a procedure while inserting into the humeral head.The handle and spring action are functional.The shaft is in relatively good condition and does not show major damage, although the forks have been bent.This indicates force was applied and loss of axial alignment.A two-finger ao technique should be used to insert the anchor.Per the ifu: breakage of the suture anchor can occur if insertion sites are not prepared with appropriate instrumentation prior to implantation.The associated ifu recommends: a 4.5 mm spade tip drill for a pilot hole and also a 5.5/6.5 threaded dilator for prep.No root cause related to the manufacturing of this device can be established.

Brand Name
TWINFIX ULTRA PLLA/HA 5.5 W/3 UB
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6841023
Report Number1219602-2017-01076
Device Sequence Number16521810
Product Code MAI
UDI-Device Identifier03596010647597
UDI-Public(01)03596010647597(17)200910(10)50563795
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2020
Device Model Number72202603
Device Catalogue Number72202603
Device Lot Number50563795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer10/11/2017
10/18/2017
Initial Report FDA Received Date09/04/2017
Supplement Report FDA Received Date10/11/2017
10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1